Medical Questions > Mental Health > Anxiety and Stress Forum

I have BP DO, GAD, and PTSD!

Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...
User Profile
I have BP DO, GAD, and PTSD. I recently started a low dose of Klonopin for neurotic excoriation (scalp and fingers) due to exacerbation of GAD. 3 days after starting the med, I went to the ER with a strange itching,burning, swelling in my left pectoral area. Aside from obvious muscle inflammation noted on a CT scan, and a CK of 10,000, everything was normal. I did have a weight workout 5 days befor eany swelling presented. Neither the ER doc nor the Admitting MD at the hospital I went to knew what happened or why. They put me on IV fluids and Ancef empirically. I was discharged the next day with no diagnosis and a CK of 7,000. The swelling in my left pectoral muscle is dissipating (it's been 24h since D/C). I called my psychiatrist, and she feels there is no correlation b/t the Klonopin and my symptoms. I have noted an increase in agitation/irritibility with Klonipin.
PMH: Asthma/Environmental Allergies
Chronic Sinusitis
Allergy: Betadine
My VS are great, BP range b/t100-110/68-78. - no Hx HTN, no statins
Meds: Trileptal 900mg daily
Celexa 40mg daily
Singulair 10mg daily
Buspar 15mg daily
MV with Fe
PRN Ibuprofen

2 weeks prior to ER visit I had SOB, 1 week prior severe headache upon awakening. Day of ER visit I had neither. I associated the SOB and Headaches with an anxiety response. This is why the Klonopin was ordered.

Running a low grade temp (99.3) again today, mild pruritis left pectoral area. No rash has been present with itch.

Any ideas? Is Klonopin the culprit? I intend to have a Cardiac Stress Test as soon as I can f/u with my PCP. My father had his first MI at 32.

Thanks for your time,
Kelly


Did you find this post helpful?
|

User Profile
replied June 7th, 2011
Anxiety and Stress Answer A23819
Hello,

Welcome to the ehealthforum. Your concern is regarding whether Klonopin is responsible for causing pectoral swelling and othr symptomsin your case. Klonopin my cause dyspnea (difficlty in breathing) and palpitations (awareness of one's heart beat)along with axiety, irritaility as its side effect but it is less likely to be assocated with pectoral muscle swelling. It can however be responsible for any itching, buning or rash which may be associated with its side effects.

For diagnosing the cause of pectoral muscle swelling, along with ruling out the cardic causes by getting cardiac stress test done, you need to get a CT scan of the area and a MRI scan also which will clarify whether there is any soft tissue and muscle swelling.

Please discuss these investigations with your doctor.

I hope it helps. Take care and regards.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Anxiety and Stress , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.